It seems unlikely that glatiramer acetate (Copaxone) would be the cause of the blood sugar rise as this is a new observation after a couple of months of use. Usually side effects are there from the start and get better. And this medication does have the mildest side effect profile that I know of.
Have you spoken to your GP or endocrinologist about this? Perhaps it's unrelated to your MS medication and strictly related to needing to reevaluate your diabetes medication. They would be the best ones to assess that issue, I'd think.
You've hit on a very important issue, Jaz. It can be tricky to clarify the overall medical picture when you have more than one condition going on. I think a lot of people with MS have the same struggle, whether it's blood pressure issues, back issues, mental health issues, etc. It's hard to know sometimes where one ends and the other begins and what's causing which symptoms.
Hopefully your medical team can get to the bottom of it. Let us know how you get on!
The comment received so far are very helpful. So this reply is further thoughts, I really appreciate any further views/comments.
After 2 weeks of increased insulin, my blood sugar readings, while slightly improved are still high, my sore back is not disabling but more frequent during the day and probably worst of all, my mood swings are just not fair on the person most supportive and just there for me all tue time, my wife.
I am a competitive personl, I enjoyed keeping my blood sugar under control, looking tomeat a balansed diet, good exercise and recoding my blood sugar which for 4 years since being diagnosed has been good to excellent according to diabetic specialist.
I realise I am probably repeating myself, but following the same route with my RRMS, I want to follow doctors/neurologist orders, which at this juncture appear in (my words) appear to be:
No point to another MRI scan.
I am benign, therefor medication is working, the side effects are just a side issue for me.
My choice, stop Capaxone medication or keep going.
Apparently, there is only one other form 8f medication I have not tried - Aubagio- which is apparently known to effect blood sugar, so is not recommended.
So my real question/ debate, take a risk of an increased likelihood of a relapse by stopping, however this somehow increasingly feels the right thing to do if it returns my blood sugars back to where they were and takes away some of the feelings I have with MS meds, if only there was a compromise on the 3 meds I have tried, Tecfidera def increased my blood sugar wihin to weeks of starting, as soon as I stopped, back to normal. Plegridy, blood sugar okay, but boy did it make me feel terrible (flu like after every injection, that was when I was awake) and now capaxone, blood sugar , while not good, not terrible, post injection, while not as bad as Plegridy or Tecfidera, it does effect blood sugar and does make me tired coupled with sore back, minor bladder issues and worst of all the return of mood swings, I was and still should be a fairly laid back positive person who still considers himself lucky in everything about my life/family/career even my health given the support I have had/receive.
Just a dilemma, what to do for the best, it seems there is no simple/straightforward answer, or is there?
Wow and thanks, the replies open a whole new world of meeications for my RRMS.
I forgot to add, my diabetis is type 1, first diagnosed at the tender age of 52, four years ago. Thenconfirmed RRMS in 2014, but seems likely MS present in 2012 and perhaps before.
Finally, just to add to my complete health circle, way back sone 30 years ago I had a major op due to ulcerative colitis, full blown end result a stoma, happened quick and op saved my life at the time.
In case u are wondering, apart from this, my health is good, hardly ever off work (op and recuperation of about 2 months apart).
Still just cant quite sort out my present issue, I am pretty confident if I stop my MS meds (capaxone) like the other (plegridy) my Blood sugar readings would be back to what they have been with less insulin intake (currently 15 units twice per day normally 10) until what I believe to be the Capaxone effect.
If only I had a specialist who dealt with not just one or the other on its own, no one appears to have this capacity, just a view on their own subject, but then some of the posts suggest there is more medical options out there ..